Hail, Weston
- When
- July 5, 4:28 PM MST
- Where
- Weston County, 1 mi W of Newcastle
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.850, -104.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 5, 1:00 PM MST, 3 hours 28 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 200 PM MDT TUE JUL 5 2005 .DISCUSSION...AT 18Z SFC MAP SHOWS SFC TROF ACRS ERN WY/MT WITH SRLY FLOW ACRS REGION. MID-LVL S/W MVG INTO NWRN CAMPBELL COUNTY FCST TO DRIFT SLOWLY SE ACRS NE WY DURING NEXT SEVERAL HRS. AS THIS WAVE MVS SE MID-LVL LIFT WILL INCREASE RAPIDLY ACRS NE AND FAR WRN BLACK HILLS AFT 20Z. TDS IN 50S AND GOOD THETA-E ADV...WL LIKELY SEE SCT TSTMS DVLP OVR NE WY AND IN BLK HLS. SHEAR SUGGESTS STORMS WL HAVE TO MV EAST OF HILLS FOR THREAT OF SUPERCELLS...BUT WL NOT RULE OUT CHC OF AN ISOLD SVR TSTM OR TWO ACRS NE WY/BLK HLS...ESP IN THE HILLS. ACTIVITY ACRS NE WY/FAR WRN SD SHLD DIE DOWN DURING EVENING HRS... BUT LOW-LVL JET AND THETA-E ADV INC ON PLAINS ACRS CENT/S-CENT SD AFT 06Z...THUS WL CONT CHC POPS ON CENTRAL PLAINS AFT 06Z. ON THURS...MUCH THE SAME SCENERIO AS TODAY...WITH MID-LVL S/W AND GOOD OMEGA DVLPING ACRS NE WY AND BLK HLS. WL CONT WITH CHC TSTMS OVR THESE AREAS AFT 18Z THUR. THIS ACTIVITY SHLD DIE DOWN IN EARLY EVENING HRS. FRI/SAT UPPER RIDGE BEGINS TO DOMINATE WX WITH DRIER CONDS AND TEMPS WELL ABV NORMAL...WARMER PLACES ON PLAINS WILL PUSH 100F...IF NOT GETTING A FEW DEGREES WARMER. WL CONT SLGT CHC TSTMS ACRS HILLS BOTH DAYS AS WEAK MID-LVL S/WS FCST TO MV ACRS HILLS BOTH DAYS. IN THE EXTENDED...THE REGION WILL BE DOMINATED BY A STRONG UPPER TROUGH BRINGING MORE DRY AND WARM WEATHER TO THE AREA. A COLD FRONT IS FORECAST TO SLIDE ACROSS THE FORECAST AREA FROM WEST TO EAST LATE MONDAY INTO TUESDAY MORNING. THIS WILL BE THE BEST CHANCE THE AREA HAS FOR PRECIPITATION. TEMPERATURES OVERALL WILL REMAIN ABOVE NORMAL. && .AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS MOST AREAS THROUGH THE FORECAST PERIOD. ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND INTO THE EVENING ACROSS ALL TWEB ROUTES. PRECIP IS EXPECTED TO END AROUND 03-04Z. && .UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE WY...NONE &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1040 AM MDT TUE JUL 5 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-061900- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1040 AM MDT (1140 AM CDT) TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST WYOMING...THE BLACK HILL AND SOUTHWESTERN AND SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EVENING... THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA TODAY. THE BEST CHANCE OF THUNDERSTORMS WILL BE IN NORTHEAST WYOMING...THE BLACK HILLS AND SOUTHWESTERN SOUTH DAKOTA WHERE SOME OF THE STORMS MAY BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL...THOUGH ISOLATED DAMAGING WINDS OR A TORNADO ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTERNOOON AND EVENING THUNDERSTORMS ARE POSSIBLE BOTH WEDNESDAY AND THURSDAY. THE AREA CONCERN WILL AGAIN BE ACROSS NORTHEAST WYOMING AND FAR WESTERN SOUTH DAKOTA...INCLUDING THE BLACK HILLS. NO HAZARDOUS WEATHER IS EXPECTED FROM FRIDAY THROUGH MONDAY OF NEXT WEEK AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
316 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 5 NNE CENTER LAKE 43.86N 103.38W
07/05/2005 0.75 INCH CUSTER SD TRAINED SPOTTER
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
319 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 N BLUE BELL 43.74N 103.48W
07/05/2005 1.75 INCH CUSTER SD TRAINED SPOTTER
HAIL LASTED FROM 300 PM MDT UNTIL 315 PM MDT. VEHICLES
REPORTED DAMAGED BY HAIL.
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
402 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 6 S CUSTER PARK HEADQUA 43.68N 103.39W
07/05/2005 0.88 INCH CUSTER SD PARK/FOREST SRVC
0350 PM HAIL 6 S CUSTER PARK HEADQUA 43.68N 103.60W
07/05/2005 0.75 INCH CUSTER SD PARK/FOREST SRVC
&&
JJOHNSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
416 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM FLOOD HAYWARD 43.87N 103.33W
07/05/2005 PENNINGTON SD LAW ENFORCEMENT
THREE FEET OF WATER IN RUSHMORE CAVE GIFT SHOP
0405 PM HAIL 6 NW INTERIOR 43.79N 102.07W
07/05/2005 1.00 INCH PENNINGTON SD PUBLIC
&&
JJOHNSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
442 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 17 NNE CREIGHTON 44.48N 102.08W
07/05/2005 1.00 INCH PENNINGTON SD PUBLIC
0425 PM HAIL 15 NE CREIGHTON 44.41N 101.99W
07/05/2005 0.75 INCH PENNINGTON SD PUBLIC
&&
JJOHNSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
521 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 11 SE POTATO CREEK 43.42N 101.83W
07/05/2005 1.00 INCH JACKSON SD PUBLIC
&&
EKURTHThe Rapid City radar (KUDX), 116 km away, was scanning. The volume nearest the first event began at 23:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464209.